- First case of symmetrical drug-related intertriginous and flexural exanthema (SDRIFE) due to Berberine, an over-the-counter herbal glycemic control agent. [Letter]
- IJInt J Dermatol 2018 May 29
- Systemic Contact Dermatitis. [Review]
- CRClin Rev Allergy Immunol 2018 May 15
- Systemic contact dermatitis (SCD) traditionally refers to a skin condition where an individual who is cutaneously sensitized to an allergen will subsequently react to that same allergen or a cross re...
Systemic contact dermatitis (SCD) traditionally refers to a skin condition where an individual who is cutaneously sensitized to an allergen will subsequently react to that same allergen or a cross reacting allergen via a different route. It occurs to allergens including metals, medications, and foods. The exact pathophysiology underlying this disease remains unknown, although it appears to be mediated by type 4 hypersensitivity reactions and possibly type 3 hypersensitivity reactions. The p-I concept (pharmacologic interaction with immunoreceptors) hypothesized that drugs are able to bind directly to a T cell receptor without first being presented by MHC (major histocompatibility complex) molecules and without prior metabolism, which would help explain why SCD can be seen on first exposure to medications. Nomenclature remains a challenge as SCD can be subcategorized using terms such as ACDS (allergic contact dermatitis syndrome) and its four clinical stages, Baboon syndrome, and SDRIFE (symmetrical drug-related intertriginous and flexural exanthema), which share many overlapping features. Food allergens may be responsible for uncontrolled or persistent symptoms in patients with contact dermatitis who do not respond to topical avoidance. With medications, symptoms may be induced by topical application versus systemic administration. Patch testing (PT) may be beneficial in diagnosing SCD caused by metals and many topical medications including corticosteroids, antimicrobials (ampicillin, bacitracin, erythromycin, neomycin, nystatin), NSAIDs (diclofenac, ibuprofen), anesthetics, and antihistamines (chlorphenamine, piperazine). Current treatment options include topical steroids and oral antihistamines for symptom relief and dietary avoidance to causative foods or metals.
- Tacrolimus-induced symmetric drug-related intertriginous and flexural exanthema (SDRIFE). [Journal Article]
- CDContact Dermatitis 2018; 78(6):414-416
- A review of cutaneous manifestations within glucagonoma syndrome: necrolytic migratory erythema. [Review]
- IJInt J Dermatol 2018; 57(6):642-645
- Necrolytic migratory erythema (NME) is a rare skin disorder that is a cutaneous manifestation of the glucagonoma syndrome. It presents with annular eruptions of migrating erythematous papules and pla...
Necrolytic migratory erythema (NME) is a rare skin disorder that is a cutaneous manifestation of the glucagonoma syndrome. It presents with annular eruptions of migrating erythematous papules and plaques with superficial epidermal necrosis, central flaccid bullae, and crusted erosions located primarily in the intertriginous areas. Treatment with the long-acting somatostatin analog Octreotide is a potential therapy to help ameliorate skin symptoms. We present a case of a patient with a 1-year history of a pancreatic glucagonoma that developed an ulcerated, plaque-like, weeping rash over multiple areas of their body despite current treatment with Octreotide and stable pancreatic tumor staging. The patient had a similar rash when initially diagnosed with a glucagonoma, and it quickly improved after Octreotide treatment. Clinical examination and biopsy were consistent with necrolytic migratory erythema due to an underlying glucagonoma. This rare case adds to our understanding of the clinical presentation of NME, as well as highlights the relapsing and remitting course, even if the underlying pancreatic tumor is stable and the patient is undergoing treatment.
- Symmetrical Drug-related Intertriginous and Flexural Exanthema Induced by Doxycycline. [Journal Article]
- CCureus 2017 Nov 10; 9(11):e1836
- Symmetrical drug-related intertriginous and flexural exanthema (SDRIFE) is a cutaneous drug reaction characterized by erythema over the buttocks, thighs, groin, and flexural regions most commonly ass...
Symmetrical drug-related intertriginous and flexural exanthema (SDRIFE) is a cutaneous drug reaction characterized by erythema over the buttocks, thighs, groin, and flexural regions most commonly associated with the use of beta-lactam antibiotics. Although the exact pathophysiology of this disease remains unknown, it is theorized to be the result of a delayed hypersensitivity response presenting as a cutaneous eruption days to weeks after exposure to the drug. The treatment involves discontinuation of the suspected medication, symptomatic control of pruritus, and topical steroid therapy. A 51-year-old woman with homocystinuria and fibromyalgia was admitted with fevers, pancytopenia (later diagnosed to be acute myelogenous leukemia), and a targetoid cutaneous eruption in the setting of a recent tick bite. She was subsequently noted to have symmetric, pruritic, erythematous papules over the lateral neck, retroauricular regions, lateral aspects of the inframammary regions, medial upper arms, axillae, and the lower abdomen two weeks after starting doxycycline. Considering the morphology, distribution, and intense pruritis associated with the eruption, a diagnosis of SDRIFE was made. Doxycycline discontinuation along with topical steroid therapy resulted in the resolution of the eruption and pruritus. Given the widespread use of doxycycline, clinicians should be aware of this possible side effect.
- The recurrent intertriginous rash. [Journal Article]
- EJEur J Intern Med 2018 Jan 05
- Symmetric Drug-related Intertriginous and Flexural Exanthema due to Itraconazole: An Uncommon Side Effect of a Commonly Used Drug. [Journal Article]
- IDIndian Dermatol Online J 2017 Nov-Dec; 8(6):501-503
- Cutaneous Manifestations of Chikungunya Fever: Observations from an Outbreak at a Tertiary Care Hospital in Southeast Rajasthan, India. [Journal Article]
- IDIndian Dermatol Online J 2017 Sep-Oct; 8(5):336-342
- CONCLUSIONS: Wide varieties of the mucocutaneous manifestations were observed in our study, but the striking nose pigmentation was present irrespective of age and this peculiar pigmentation may be considered as a specific clinical marker of chikungunya fever. Chikungunya fever must be suspected in any patient with painful oro-genital and intertriginous aphthous-like lesions associated with febrile polyarthralgia with rash.
- Symmetrical drug-related intertriginous and flexural exanthema induced by clarithromycin. [Case Reports]
- ABAn Bras Dermatol 2017 Jul-Aug; 92(4):587-588
New Search Next
- Pustulobullöse Variante eines SDRIFE (symmetrical drug-related intertriginous and flexural exanthema). [Letter]
- JDJ Dtsch Dermatol Ges 2017; 15(6):657-659